Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 58, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 22, 2000, 2:27 PM EDT for Charlotte County, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2000, 2:27 PM EDT (18:27 UTC)
- Expired
- May 22, 2000, 3:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Charlotte County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
968 WUUS51 KRNK 221828 SVRRNK VAC037-221900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 227 PM EDT MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 300 PM EDT * AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF KEYSVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS THREATENED THROUGH 300 PM EDT INCLUDE KEYSVILLE... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. NNNN $$ MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:29 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 22, 10:29 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION... UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 91029 AM EDT MON MAY 22 2000 ...BASED ON DVLPG SHRA FAR W VA/SRN WV WILL ADD 20-30 POPS IN FOR THIS AFTN MTNS AND ROA VLY GRPS. KFCX 88-D SHOWING MAIN AREA OF RAIN EAST OF FA...WITH ONE PATCH OF LINGERING/WEAKENING SHRA OVER SRN SHEN VLY. VZ SAT SHWG SC/FG OVER MTNS...WITH SERN FA CLRG NICELY. MINOR CHGS TO CRNT PKG...CONCATENATE MTN GROUPINGS9... AND BLANKET SLT CHC CHC POPS AFTN /40 PERCENT TONITE THIS AREA. WILL ALSO PLACE LOW CHC POPS IN FOR ROA VLY GRP. .RNK. .VA...NONE. .WV...NONE. .NC...NONE. MG
In the hours before
Special weather statement, May 22, 1:36 PM EDT, 51 minutes before
VAZ045-046-221830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 136 PM EDT MON MAY 22 2000 AT 1:30 PM EDT...THUNDERSTORMS WITH HEAVY RAIN AND POSSIBLY SMALL HAIL WERE LOCATED JUST SOUTHEAST OF APPOMATTOX AND NORTHEAST OF GLADYS... MOVING TO THE EAST AT 10 TO 15 MPH. RAINFALL RATES OF UP TO 2 INCHES PER HOUR ARE LIKELY WITH THESE STORMS AS WELL AS PEA TO MARBLE SIZE HAIL. THE STORMS WILL BE AFFECTING EVERGREEN AND PAMPLIN CITY IN APPOMATTOX COUNTY BETWEEN 1:35 PM AND 2:15 PM. THE STORM IN CAMPBELL COUNTY SHOULD PASS NORTH OF HAT CREEK AROUND 1:45 TO 2:00 PM. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. TUNE IN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION ON THESE STORMS. MG
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 23 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.